Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Sep 15, 2021, 12:45 AM CDT for Crawford County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2021, 12:45 AM CDT (05:45 UTC)
- Expired
- Sep 15, 2021, 1:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Hail
- 0.00 in
- Wind
- 55
County Crawford County, KS
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3216 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
216
WWUS83 KSGF 150545
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1245 AM CDT Wed Sep 15 2021
KSZ097-150615-
Crawford KS-
1245 AM CDT Wed Sep 15 2021
...A strong thunderstorm will impact portions of Crawford County
through 115 AM CDT...
At 1245 AM CDT, Doppler radar was tracking a strong thunderstorm over
Walnut, or near St. Paul, moving southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pittsburg... Frontenac...
Girard... Cherokee...
Chicopee... Mccune...
Walnut... Hepler...
Beulah... Opolis...
Greenbush... Ringo...
Lone Oak... Farlington...
Brazilton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3767 9509 3768 9507 3767 9486 3736 9461
3735 9462 3734 9462 3734 9507 3736 9508
3738 9507 3739 9509
TIME...MOT...LOC 0545Z 317DEG 25KT 3757 9510
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
BurchfieldWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Sep 14, 11:41 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 14, 11:41 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1141 PM CDT Tue Sep 14 2021 .SHORT TERM...(This evening through Wednesday) Over the next few hours, isolated to scattered showers and thunderstorms are expected to develop as a slow moving frontal system approaches from the north. A west to east axis of mixed layer cape ranging from 1500 to 2500 j/kg will co-locate with 25 to 30 knots of deep layer shear. This will create an environment with marginal potential for a few strong to severe thunderstorms this evening from roughly 4pm to midnight. A few of the more intense storms will have a shot at producing hail to the size of quarters and wind gusts up to 60 mph. Convection will likely persist in scattered fashion through most of the night and early Wednesday. We did not mention a flash flood risk due to unusually dry soil conditions in conjunction with low stream flows. Any residual convection will end by mid morning on Wednesday setting up a nice day for outdoor activities. Look for highs to warm into the 80s under mostly clear skies and light northerly breezes. .LONG TERM...(Thursday through Tuesday) A broad ridge will begin to build over the nation's midsection through the end of the week. Little to no precipitation chances will evolve from this pattern while temperatures experience a warming trend. Upper 80s and lower 90s are likely by Saturday and Sunday. Deep southwest flow will bring Gulf moisture back into the area early next work week. Meanwhile a synoptic scale upper level trough of low pressure will form across the northern Plains. This feature could force a large area of thunderstorms from Texas all the way up into the Great Lakes by Tuesday night into Wednesday of next week. Model trends with this system will need to be monitored closely. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1140 PM CDT Tue Sep 14 2021 A cold front was continuing to move through the region with ongoing showers and isolated storms. These showers will move across the region through the mid morning, then clearing. Flight conditions in showers and storms will fall to MVFR. Cloud cover will lift during the remainder of the day and into Wednesday night. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Hatch
Hazardous weather outlook, Sep 14, 7:31 PM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 731 PM CDT Tue Sep 14 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 731 PM CDT Tue Sep 14 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. DISCUSSION... Scattered showers and thunderstorms will be possible into tonight. An isolated strong to severe storm may be possible this evening through around midnight. A wind gust to 60 mph and hail up to the size of quarters will be the main storm hazards. Frequent cloud to ground lightning will also occur. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and thunderstorms will end by mid morning Wednesday. Isolated thunderstorms will also be possible late in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Special weather statement, Sep 14, 8:12 PM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
812 PM CDT Tue Sep 14 2021
MOZ068-069-079-080-150200-
Dallas MO-Camden MO-Polk MO-Hickory MO-
812 PM CDT Tue Sep 14 2021
...Strong thunderstorms will impact portions of eastern Hickory,
northwestern Dallas, northeastern Polk and southwestern Camden
Counties through 900 PM CDT...
At 811 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Urbana to 8 miles north of
Bolivar. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pomme de Terre Lake... Pomme De Terre State Park...
Pittsburg... Polk...
Urbana... Macks Creek...
Preston... Halfway...
Louisburg... Tunas...
Pumpkin Center... Branch...
Goodson... Nemo...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3799 9282 3759 9322 3773 9353 3802 9320
TIME...MOT...LOC 0111Z 293DEG 23KT 3794 9315 3773 9343
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WiseSpecial weather statement, Sep 15, 12:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1245 AM CDT Wed Sep 15 2021
KSZ097-150615-
Crawford KS-
1245 AM CDT Wed Sep 15 2021
...A strong thunderstorm will impact portions of Crawford County
through 115 AM CDT...
At 1245 AM CDT, Doppler radar was tracking a strong thunderstorm over
Walnut, or near St. Paul, moving southeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pittsburg... Frontenac...
Girard... Cherokee...
Chicopee... Mccune...
Walnut... Hepler...
Beulah... Opolis...
Greenbush... Ringo...
Lone Oak... Farlington...
Brazilton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3767 9509 3768 9507 3767 9486 3736 9461
3735 9462 3734 9462 3734 9507 3736 9508
3738 9507 3739 9509
TIME...MOT...LOC 0545Z 317DEG 25KT 3757 9510
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BurchfieldThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:12 PM CDT | Special Weather Statement | SGF | Dallas | 48 min |
| Sep 15, 1:53 AM CDT | Special Weather Statement | SGF | Greene | 37 min |
| Sep 15, 1:59 AM CDT | Special Weather Statement | SGF | Jasper | 31 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.